Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Apr 8, 2021, 4:39 PM EDT for Delaware County, Randolph County, Indiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2021, 4:39 PM EDT (20:39 UTC)
- Expired
- Apr 8, 2021, 5:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Indianapolis, IN
Counties Delaware County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 106 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1630 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
142
WWUS83 KIND 082039
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
439 PM EDT Thu Apr 8 2021
INZ041-042-049-082130-
Randolph IN-Henry IN-Delaware IN-
439 PM EDT Thu Apr 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH...SOUTHEASTERN DELAWARE
AND NORTHEASTERN HENRY COUNTIES UNTIL 530 PM EDT...
At 439 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles north of New Castle, or 10 miles south of Muncie, moving
northeast at 35 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Muncie, Winchester, Yorktown, Union City, Albany, Parker City,
Farmland, Lynn, Selma, Ridgeville, Mooreland, Saratoga, Losantville,
Modoc, Springport, Blountsville, Summit Lake State Park, Ball State
University and Prairie Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4000 8520 3995 8520 3993 8533 4018 8549
4035 8522 4031 8522 4031 8480 4001 8481
TIME...MOT...LOC 2039Z 233DEG 30KT 4005 8533
$$
TDUDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Apr 8, 3:16 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 8, 3:16 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 316 PM EDT Thu Apr 8 2021 .Short Term...(This evening through Friday night) Issued at 315 PM EDT Thu Apr 8 2021 ...Thunderstorm chances with severe potential (mainly east) this afternoon... Late this Afternoon through Tonight: Radar returns at this time are mainly concentrated over the far northeast counties and farther west along a cold front stretching from Lafayette...to Plainfield...to Seymour. So far, convection has been minimal and there is concern as to how much the eastern third of the forecast area can destabilize over the next several hours. At this time, available potential energy is only in the 2-300 J/kg range over the eastern counties, which have had cloud cover most of the day. Nonetheless, there is an area of partial clearing ahead of the aforementioned cold front that could lead to some quick destabilization over the next few hours that would be conducive to isolated convective development late this afternoon/early evening over the eastern counties. And, even though shear is not great, it is sufficient in the 30 kt range ahead of the cold front. So, the eastern third of the forecast area will remain highlighted for a severe threat through early evening. Any storms that do form will be capable of damaging winds, brief but heavy downpours, and frequent lightning. In the wake of the cold front, the environment will quickly stabilize as the dry slot overtakes central Indiana. As a result, anticipate any convective activity to quickly taper off in the Thu 22Z to Fri 00Z time frame from southwest to northeast with dry conditions across most of central Indiana for tonight. The only exception will be some low rain chances over the northwest counties into the night as moisture wraps around the low pressure center over the MN/WI border. Temperatures, overnight lows will drop into the low 50s tonight in the wake of aforementioned cold front, much cooler than the upper 50s/low 60s of last night. Friday and Friday Night: Generally dry conditions will prevail early Friday morning. However, a weak influx of moisture ahead of a secondary front will begin spreading over the southeast portions of central Indiana by mid-morning Friday. And, a continued strong pressure gradient will help to advect warmer temperatures back into the forecast area. So, a thunderstorm mention will be needed by Friday afternoon as a 50kt LLJ enters from the southwest. At that point, additional forcing will be provided from a surface low ahead of the next 500 mb shortwave moving into the Missouri Valley on Friday evening. For now, the best dynamics Friday night will be located over the southern half of central Indiana, so will only carry mention over that area at this time. Overnight lows Friday night will remain above normal with readings in the low to upper 50s. && .Long Term...(Saturday through Thursday) Issued at 315 PM EDT Thu Apr 8 2021 Broad cyclonic flow expected over the CONUS during the long term period, with a couple of closed upper lows likely to impact the area, especially over the weekend. Fairly widespread showers look to be a good bet, particularly during the early portion of the weekend as the first low pivots out of the central Plains into the Great Lakes. Thunder will be a threat Saturday into Saturday evening, but only showers anticipated beyond Saturday evening as stratiform/wraparound precip pushes through the area on the backside of the system. The start of the work week looks to be primarily dry with the area in between closed lows, with rain chances returning mid to late week, although latest runs have begun to show a glancing blow from an elongated upper low late Monday into Tuesday that may eventually require introducing precip chances should the trend continue. Temperatures will trend cooler during the period as multiple upper level lows circulate over the CONUS. Suspect that blend may not yet be a bit warm at times given the model inconsistencies, but see little to key off of for any significant adjustments just yet. && .Aviation...(18Z TAF Issuance) Issued at 131 PM EDT Thu Apr 8 2021 IMPACTS: - Varying flight categories between VFR and MVFR through the afternoon as showers and thunderstorms drift across central IN - SSW surface winds sustained at 12 to 15 kts with gusts up to 25 kts DISCUSSION: Scattered rain showers with embedded thunderstorms will continue to drift across central Indiana this afternoon. The best chances for thunderstorms (possibly severe) will be east of TAF sites. But, confidence is high enough at this time to include mention of VCTS at KIND and KBMG in the Thu 19-22Z time frame. Elsewhere, confidence is lower in regard to instability at KLAF and KHUF. As a result, will only mention rain chances at those TAF sites for now, but that could quickly change and would be reflected in possible future updates. As the low pressure system providing the dynamics for this activity shifts farther eastward, the shower and thunderstorm threat is expected to quickly diminish by early evening. At that point, VFR will become the predominant flight category. In addition, the strong SSW winds will also taper off during the evening hours before resuming again tonight. Sustained wind speeds will be in the 12 to 15 kt range with gusts up to 25 kts at times. && .IND WATCHES/WARNINGS/ADVISORIES...None. && Short Term...TDUD Long Term...Nield Aviation...TDUD
Hazardous weather outlook, Apr 8, 1:03 PM EDT, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 103 PM EDT Thu Apr 8 2021 INZ021-028>031-035>049-051>057-060>065-067>072-091715- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 103 PM EDT Thu Apr 8 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. There is a chance of thunderstorms late this afternoon mainly over the eastern third of central Indiana. A few storms could become severe with the greatest concern being damaging winds, cloud to ground lightning, and brief heavy downpours. An isolated tornado cannot be ruled out, but that threat is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Additional thunderstorm chances are expected Friday through Saturday. Storms will be capable of brief heavy rain, gusty winds, and cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Apr 8, 4:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
439 PM EDT Thu Apr 8 2021
INZ041-042-049-082130-
Randolph IN-Henry IN-Delaware IN-
439 PM EDT Thu Apr 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH...SOUTHEASTERN DELAWARE
AND NORTHEASTERN HENRY COUNTIES UNTIL 530 PM EDT...
At 439 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles north of New Castle, or 10 miles south of Muncie, moving
northeast at 35 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Muncie, Winchester, Yorktown, Union City, Albany, Parker City,
Farmland, Lynn, Selma, Ridgeville, Mooreland, Saratoga, Losantville,
Modoc, Springport, Blountsville, Summit Lake State Park, Ball State
University and Prairie Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4000 8520 3995 8520 3993 8533 4018 8549
4035 8522 4031 8522 4031 8480 4001 8481
TIME...MOT...LOC 2039Z 233DEG 30KT 4005 8533
TDUDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 4:46 PM EDT | Special Weather Statement | IND | Madison | 44 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.